I was an undiagnosed diabetic and put on prednisone for tingling in the lower leg and leg cramps while sleeping. After the second day of prednisone, I became sick to my stomach, vomiting and generally fatigued. I could not contact my doctor as it was Saturday night. I thought I had the flu or food poisoning. I took to my bed to wait until I felt better or Monday to see the doctor. By Monday I was so ill and dehydrated that I couldn't even think to dial 911. My vision was affected while trying to call family. I was transported to the hospital by ambulance and nearly died. Dianosed Type I Diabeties and Ketoacidosis. My question is, did taking Prednisone have any affect on my condition?
You may find this link useful https://www.drugs.com/health-guide/diabetic-ketoacidosis.html
Prednisone can cause a slight increase in blood glucose so may have contributed to you DKA.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 May 2010 • 1 answer
Diabetic Ketoacidosis (DKA) - Can you be in Ketoacidosis but not be throwing of ketons in your urine
Posted 25 Jul 2012 • 1 answer
Posted 10 Jun 2016 • 1 answer
Posted 9 Aug 2016 • 0 answers
Posted 26 Jan 2018 • 0 answers